Updated: 7 days ago
Vicoprofen is the brand name for a combination drug with hydrocodone and ibuprofen as its main active components. Even though ibuprofen is available for purchase over the counter, in Vicoprofen, it is combined with hydrocodone. It is a semisynthetic opioid analgesic and antitussive with multiple actions qualitatively similar to those of codeine. Because it is a combination drug, with one of its components being an opioid, Vicoprofen is only available by prescription.
WHAT IS VICOPROFEN USED TO TREAT?
Vicoprofen is prescribed to help treat moderate-to-severe pain. Doctors administer it to injured patients when the subsequent pain is severe enough to require opioid treatment for short-term relief. It is used only for a short period (usually less than 10 days), and not for treating long-term conditions such as arthritis.
HOW DOES VICOPROFEN WORK?
The hydrocodone component of Vicoprofen alters the way your brain responds to pain. It stimulates the pleasure sensors in your brain, causing them to create large amounts of dopamine to have a masking effect on the pain while ibuprofen reduces the fever, inflammation, and general pain of the patient.
HOW LONG DO THE EFFECTS OF VICOPROFEN LAST?
Vicoprofen is a short-acting medication and will wear off in four to six hours. However, the drug can still be detected in your saliva for up to 36 hours, in your urine for up to four days, and in your hair for up to 90 days since your last intake.
Several factors could affect how long Vicoprofen stays in your body. Among these factors are your age, your weight, your metabolism, your general health, the dosage you took, and other medications you may have taken with it.
WHAT ARE THE SIDE EFFECTS OF VICOPROFEN?
Common side effects of Vicoprofen may include:
Upset stomach (i.e. constipation and diarrhea)
The following side effects could mean an allergic reaction to Vicoprofen. If any of these symptoms show, stop the medication immediately and call your doctor:
Sudden severe headache
Burning in the eyes
Problems with vision or speech
Swelling in the face or tongue
Coughing up blood
Sudden numbness or weakness
Pain, swelling, warmth, or redness in one or both legs
Bloody or tarry stool
Rapid weight gain
Easy bruising or bleeding
Jaundice (yellowing of skin or eyes)
Fever and chills
WHAT STRENGTHS DOES VICOPROFEN COME IN?
Usually, generic tablets of Vicoprofen come with 7.5mg of hydrocodone and 200mg of ibuprofen. There are other dosages of the drug which can include up to 10mg of hydrocodone but never exceeds 200mg of ibuprofen.
IS VICOPROFEN ADDICTIVE?
If used for a long time, the hydrocodone component of Vicoprofen can make it addictive, even if you take it in regular doses. When your brain becomes dependent on the medication, you may experience withdrawal symptoms when you stop taking it. However, if you use Vicoprofen as prescribed, and within the short time period recommended, physical dependence is not as likely to occur.
It’s important to only take your prescribed dose of hydrocodone and to do it under your doctor’s supervision. Read the information in the Medication Guide before you begin treatment with hydrocodone. Speak to your doctor if you have questions.
WHAT ARE THE WITHDRAWAL SYMPTOMS FOR VICOPROFEN?
Not all patients who use Vicoprofen are subject to addiction to it. However, your body will still experience withdrawal symptoms once you stop using the drug. Withdrawal symptoms typically last up to seven days and can be treated through therapy and dosage manipulation.
Some of the most common withdrawal symptoms of Vicoprofen are:
Undeniable cravings for the drug
Headaches and light sensitivity
Drastic mood swings
Sweating, chills, and/or goosebumps
A drastic change in body temperature
Upset stomach, nausea, and vomiting
Diarrhea or constipation
Joint and muscle fatigue
People may also experience:
CAN YOU OVERDOSE ON VICOPROFEN?
Though Vicoprofen is a legal medication that is safe when prescribed, a drug overdose can still occur if we use the medication with other substance abuse such as alcohol abuse or other opioids.
A Vicoprofen overdose can be life-threatening as it leads to respiratory depression. Some signs of respiratory depression include:
Drowsy or sleepy behavior
Shallow and slow breaths
Gurgling or snoring sounds
Speaking nonsense, or inability to speak at all
Darkening of the lips or bluish skin
If someone you know is experiencing any of these signs, you must call 911 for emergency medical help immediately. Drug overdoses escalate quickly, and quick action can make the difference between life and death.
IS VICOPROFEN DISCONTINUED?
All the formulations of the brand name of hydrocodone/ibuprofen, Vicoprofen, have been discontinued.
GET THE NECESSARY HELP WITH RECOVERY BLVD
Over 67,300 Americans die from drug-related overdoses yearly. Luckily, this is a reality that we can prevent. We, at Recovery Blvd, are here to support you or someone you love to conquer the addiction and be free of the fear of opioid overdose. We have a wide variety of services and therapies designed to help people heal from drug abuse, avoid the continuation of addiction, and help you develop a whole new path and outlook for life.
Some of our high-quality professional programs and therapies include:
Advanced Relapse Prevention
Substance Abuse Counseling
Along with enough help and the right care, you can put your drug abuse far behind and embark on a new journey to a happier future.
If you would like to know more about Recovery Blvd, please call us at (866) 231-3007. You can also visit our drug and alcohol rehab center in Portland at 1316 SE 12th Avenue, Portland, OR 97214, to book an appointment.
Disclaimer: This post serves a strictly educational use. It does not necessarily reflect the services, products, or therapeutic approaches of this establishment or its healthcare practitioners. The purpose of this blog is not to advertise the products, services, or therapeutic approaches of any other establishment that may be associated with this site. On the subject of safe or legal services, products, and appropriate therapies, recommendations ought to be given by a qualified professional on a case to case basis.